Alert archive / Kansas / Winter Storm Warnings in 2016
Winter Storm Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this winter storm warning at Jan 31, 2016, 2:45 PM CST for 6 counties in Kansas. It took effect at Feb 1, 2016, 6:00 PM CST. It was in force for 24 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 31, 2016, 2:45 PM CST (20:45 UTC)
- In effect from
- Feb 1, 2016, 6:00 PM CST
- Expired
- Feb 2, 2016, 6:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Lane County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 10:17 PM CST | SNOW 1.5 | Dighton, KS | ESTIMATE THROUGH 10PM |
| Feb 1, 10:19 PM CST | SNOW 2 | 2 Sse Scott State Lake, KS | MEASURED AT 10PM. VIA SOCIAL MEDIA WITH PICTURE |
| Feb 2, 7:10 AM CST | SNOW 7 | 1 Nnw Ellis, KS | OBSERVER LOCATION N EDGE OF ELLIS. |
| Feb 2, 7:55 AM CST | SNOW 6 | Scott City, KS | |
| Feb 2, 8:00 AM CST | SNOW 9 | 10 S Collyer, KS | OBSERVER LOCATION 10 S OF COLLYER. |
| Feb 2, 8:09 AM CST | SNOW 8 | N Scott State Lake, KS | |
| Feb 2, 8:09 AM CST | SNOW 8 | Scott State Lake, KS | |
| Feb 2, 8:15 AM CST | SNOW 4.5 | Hays, KS | |
| Feb 2, 9:15 AM CST | SNOW 5.5 | Hays, KS | |
| Feb 2, 10:29 AM CST | SNOW 7 | 1 Ssw Yocemento, KS | |
| Feb 2, 10:29 AM CST | SNOW 7 | 6 W Hays, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063 WWUS43 KDDC 312045 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 245 PM CST SUN JAN 31 2016 KSZ030-031-043>046-010445- /O.UPG.KDDC.WS.A.0001.160201T1200Z-160202T1800Z/ /O.NEW.KDDC.WS.W.0001.160201T1200Z-160202T1800Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER 245 PM CST SUN JAN 31 2016 ...WINTER STORM WARNING IN EFFECT FROM 6 AM MONDAY TO NOON CST TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 AM MONDAY TO NOON CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...MONDAY MORNING THROUGH TUESDAY MORNING * MAIN IMPACT...SNOW ACCUMULATIONS OF 5 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * OTHER IMPACTS...NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS OVER 30 MPH AT TIMES. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW AS WELL AS LOWERED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ061>064-010445- /O.UPG.KDDC.WS.A.0001.160201T1200Z-160202T1800Z/ /O.NEW.KDDC.WW.Y.0003.160201T1200Z-160202T1800Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON 245 PM CST SUN JAN 31 2016 /145 PM MST SUN JAN 31 2016/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ MONDAY TO NOON CST /11 AM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND SNOW...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ MONDAY TO NOON CST /11 AM MST/ TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...MONDAY MORNING THROUGH TUESDAY MORNING * MAIN IMPACT...SNOW ACCUMULATIONS FROM 2 TO 6 INCHES. * OTHER IMPACTS...NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS OVER 30 MPH AT TIMES. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW AS WELL AS LOWERED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ KSZ074>077-010445- /O.NEW.KDDC.WW.Y.0003.160201T1200Z-160202T1800Z/ STANTON-GRANT-HASKELL-GRAY- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA 245 PM CST SUN JAN 31 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ MONDAY TO NOON CST /11 AM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND SNOW...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ MONDAY TO NOON CST /11 AM MST/ TUESDAY. * TIMING...MONDAY MORNING THROUGH TUESDAY MORNING * MAIN IMPACT...SNOW ACCUMULATIONS FROM 2 TO 6 INCHES. * OTHER IMPACTS...NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS OVER 30 MPH AT TIMES. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW AS WELL AS LOWERED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
8 follow-up statements
154 WWUS43 KDDC 010438 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1038 PM CST SUN JAN 31 2016 KSZ030-031-043>046-011400- /O.CON.KDDC.WS.W.0001.160201T1200Z-160202T1800Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER 1038 PM CST SUN JAN 31 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM MONDAY TO NOON CST TUESDAY... * TIMING...MONDAY MORNING THROUGH TUESDAY MORNING * MAIN IMPACT...SNOW ACCUMULATIONS OF 5 TO 10 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * OTHER IMPACTS...NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS OVER 30 MPH AT TIMES. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW AS WELL AS LOWERED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ061>064-074>077-011400- /O.CON.KDDC.WW.Y.0003.160201T1200Z-160202T1800Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-GRAY- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA 1038 PM CST SUN JAN 31 2016 /938 PM MST SUN JAN 31 2016/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ MONDAY TO NOON CST /11 AM MST/ TUESDAY... * TIMING...MONDAY MORNING THROUGH TUESDAY MORNING * MAIN IMPACT...SNOW ACCUMULATIONS FROM 2 TO 6 INCHES. * OTHER IMPACTS...NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS OVER 30 MPH AT TIMES. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW AS WELL AS LOWERED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
049 WWUS43 KDDC 010940 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 340 AM CST MON FEB 1 2016 KSZ030-031-043>046-012200- /O.EXT.KDDC.WS.W.0001.160202T0000Z-160203T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER 340 AM CST MON FEB 1 2016 ...WINTER STORM WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... * TIMING...MONDAY EVENING THROUGH LATE TUESDAY AFTERNOON * MAIN IMPACT...SNOW ACCUMULATIONS OF 5 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * OTHER IMPACTS...NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS OVER 30 MPH AT TIMES. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW AS WELL AS LOWERED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ061>064-074>077-012200- /O.EXT.KDDC.WW.Y.0003.160202T0000Z-160202T1800Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-GRAY- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA 340 AM CST MON FEB 1 2016 /240 AM MST MON FEB 1 2016/ ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ TUESDAY... * TIMING...MONDAY EVENING THROUGH NOON TUESDAY * MAIN IMPACT...SNOW ACCUMULATIONS FROM 2 TO 5 INCHES. * OTHER IMPACTS...NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS OVER 30 MPH AT TIMES. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW AS WELL AS LOWERED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
480 WWUS43 KDDC 011943 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 143 PM CST MON FEB 1 2016 KSZ046-021000- /O.CAN.KDDC.WS.W.0001.160202T0000Z-160203T0000Z/ /O.EXB.KDDC.WW.Y.0003.160202T0000Z-160203T0000Z/ RUSH- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER 143 PM CST MON FEB 1 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...MONDAY EVENING THROUGH TUESDAY EVENING. * MAIN IMPACT...SNOW ACCUMULATIONS FROM 2 TO 5 INCHES. * OTHER IMPACTS...NORTHERLY WINDS 20 TO 35 MPH WITH GUSTS OVER 40 MPH AT TIMES. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW AS WELL AS LOWERED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ KSZ030-031-043>045-021000- /O.CON.KDDC.WS.W.0001.160202T0000Z-160203T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY 143 PM CST MON FEB 1 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... * TIMING...MONDAY EVENING THROUGH TUESDAY EVENING. * MAIN IMPACT...SNOW ACCUMULATIONS OF 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * OTHER IMPACTS...NORTHERLY WINDS 20 TO 35 MPH WITH GUSTS OVER 40 MPH AT TIMES. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW AS WELL AS LOWERED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ065-021000- /O.EXB.KDDC.WW.Y.0003.160202T0000Z-160203T0000Z/ PAWNEE- INCLUDING THE CITIES OF...LARNED...BURDETT 143 PM CST MON FEB 1 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY. * TIMING...MONDAY EVENING THROUGH TUESDAY EVENING. * MAIN IMPACT...SNOW ACCUMULATIONS FROM 2 TO 5 INCHES. * OTHER IMPACTS...NORTHERLY WINDS 20 TO 35 MPH WITH GUSTS OVER 40 MPH AT TIMES. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW AS WELL AS LOWERED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ KSZ061>064-074>077-021000- /O.EXT.KDDC.WW.Y.0003.160202T0000Z-160203T0000Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL-GRAY- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA 143 PM CST MON FEB 1 2016 /1243 PM MST MON FEB 1 2016/ ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ TUESDAY... * TIMING...MONDAY EVENING THROUGH TUESDAY EVENING. * MAIN IMPACT...SNOW ACCUMULATIONS FROM 2 TO 5 INCHES. * OTHER IMPACTS...NORTHERLY WINDS 20 TO 35 MPH WITH GUSTS OVER 40 MPH AT TIMES. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW AS WELL AS LOWERED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
713 WWUS43 KDDC 020901 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 301 AM CST TUE FEB 2 2016 KSZ074>077-021015- /O.CAN.KDDC.WW.Y.0003.000000T0000Z-160203T0000Z/ STANTON-GRANT-HASKELL-GRAY- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA 301 AM CST TUE FEB 2 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. ALTHOUGH SOME LIGHT SNOW IS EXPECTED TODAY ANY ADDITIONAL ACCUMULATION IS EXPECTED TO BE ONE INCH OR LESS. $$ KSZ030-031-043>045-021715- /O.CON.KDDC.WS.W.0001.000000T0000Z-160203T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY 301 AM CST TUE FEB 2 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THIS MORNING THROUGH LATE THIS AFTERNOON. * MAIN IMPACT...TOTAL SNOW ACCUMULATIONS OF 5 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * OTHER IMPACTS...NORTHERLY WINDS 20 TO 35 MPH WITH GUSTS OVER 40 MPH AT TIMES. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW AS WELL AS LOWERED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ046-061>065-021715- /O.CON.KDDC.WW.Y.0003.000000T0000Z-160203T0000Z/ RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT 301 AM CST TUE FEB 2 2016 /201 AM MST TUE FEB 2 2016/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...THIS MORNING THROUGH THE EARLY AFTERNOON. * MAIN IMPACT...TOTAL SNOW ACCUMULATIONS FROM 2 TO 4 INCHES. * OTHER IMPACTS...NORTHERLY WINDS 20 TO 35 MPH WITH GUSTS OVER 40 MPH AT TIMES. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW AS WELL AS LOWERED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ BURGERT
652 WWUS43 KDDC 021015 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 415 AM CST TUE FEB 2 2016 KSZ061>065-021115- /O.CAN.KDDC.WW.Y.0003.000000T0000Z-160203T0000Z/ HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT 415 AM CST TUE FEB 2 2016 /315 AM MST TUE FEB 2 2016/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW WILL STILL BE POSSIBLE EARLY THIS MORNING BUT LITTLE IF ANY SNOW ACCUMULATIONS ARE EXPECTED. $$ KSZ030-031-043>045-022200- /O.CON.KDDC.WS.W.0001.000000T0000Z-160203T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY 415 AM CST TUE FEB 2 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THIS MORNING THROUGH LATE THIS AFTERNOON. * MAIN IMPACT...TOTAL SNOW ACCUMULATIONS OF 5 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * OTHER IMPACTS...NORTHERLY WINDS 20 TO 35 MPH WITH GUSTS OVER 40 MPH AT TIMES. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW AS WELL AS LOWERED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ046-022200- /O.CON.KDDC.WW.Y.0003.000000T0000Z-160203T0000Z/ RUSH- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER 415 AM CST TUE FEB 2 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THIS MORNING THROUGH THE EARLY AFTERNOON. * MAIN IMPACT...TOTAL SNOW ACCUMULATIONS FROM 2 TO 4 INCHES. * OTHER IMPACTS...NORTHERLY WINDS 20 TO 35 MPH WITH GUSTS OVER 40 MPH AT TIMES. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW AS WELL AS LOWERED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ BURGERT
345 WWUS43 KDDC 021020 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 420 AM CST TUE FEB 2 2016 KSZ046-021130- /O.CAN.KDDC.WW.Y.0003.000000T0000Z-160203T0000Z/ RUSH- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER 420 AM CST TUE FEB 2 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW WILL STILL BE POSSIBLE EARLY THIS MORNING BUT LITTLE IF ANY SNOW ACCUMULATIONS ARE EXPECTED. $$ KSZ030-031-043>045-021830- /O.CON.KDDC.WS.W.0001.000000T0000Z-160203T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY 420 AM CST TUE FEB 2 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THIS MORNING THROUGH LATE THIS AFTERNOON. * MAIN IMPACT...TOTAL SNOW ACCUMULATIONS OF 5 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * OTHER IMPACTS...NORTHERLY WINDS 20 TO 35 MPH WITH GUSTS OVER 40 MPH AT TIMES. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW AS WELL AS LOWERED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
609 WWUS43 KDDC 021940 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 140 PM CST TUE FEB 2 2016 KSZ030-031-043>045-030000- /O.CON.KDDC.WS.W.0001.000000T0000Z-160203T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY 140 PM CST TUE FEB 2 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH 6 PM. * IMPACTS...LITTLE ADDITIONAL SNOWFALL ACCUMULATION. REMAINING SNOW SHOWERS WILL DISSIPATE THROUGH THIS EVENING. VERY STRONG NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH SUNSET...WITH GUSTS NEAR 45 MPH. AREAS OF BLOWING AND DRIFTING SNOW WILL CONTINUE TO CAUSE REDUCED VISIBILITY AND DRIFTING ON ROADWAYS. CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE THIS EVENING AS WINDS GRADUALLY SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TURNER
939 WWUS43 KDDC 030002 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 602 PM CST TUE FEB 2 2016 KSZ030-031-043>045-030115- /O.EXP.KDDC.WS.W.0001.000000T0000Z-160203T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY 602 PM CST TUE FEB 2 2016 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... LIGHT SNOW CONTINUES TO DIMINISH ACROSS THE AREA EARLY THIS EVENING WITH VISIBILITIES IMPROVING. GUSTY NORTHWEST WINDS WILL ALSO CONTINUE TO DECREASE THROUGH THE EVENING. THEREFORE, THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE ON TIME. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 2:37 PM CST, 8 minutes earlier.
Area forecast discussion, Jan 31, 2:37 PM CST, 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Dodge City KS 237 PM CST SUN JAN 31 2016 ...Updated long term section... .SHORT TERM...(THIS EVENING THROUGH Monday) ISSUED AT 1220 PM CST SUN JAN 31 2016 The upper level disturbance talked about over the last couple of days has finally entered California. This upper level low will move through the Desert Southwest tonight, into the Central Rockies tomorrow, then into the Central High Plains by tomorrow night. Mid to upper level moisture will increase as this feature approaches leading to increasing cloudiness tonight with mostly cloudy skies expected throughout the day tomorrow. Towards the surface, an area of low pressure will intensify southeast of the area with an associated frontal boundary stretching eastward across northern Texas and Oklahoma. Winds across western Kansas will generally be from an easterly direction through tomorrow with increasing low level moisture. Precipitation chances increase across far western Kansas tonight but will most likely hold off until after midnight. Precipitation chances then envelop the whole CWA tomorrow and become likely by tomorrow afternoon. Precipitation type has been the main challenge for todays forecast with 12Z models showing warmer air than previously shown. Precipitation across west central Kansas should fall as snow through tomorrow morning with a wintry mix possible tomorrow afternoon before quickly changing back to snow tomorrow evening. Precipitation across south central Kansas should fall as rain through tomorrow afternoon. However, there may be an hour or two window where freezing rain could fall around sunrise tomorrow. A wintry mix is expected in between these two areas with most places changing all over to rain tomorrow afternoon as temperatures rise above freezing. Snowfall totals through tomorrow afternoon look to be up to 2 inches across west central Kansas with a little to no accumulation expected elsewhere. As for temperatures, lows tonight look to fall into the upper 20s with highs tomorrow ranging from around freezing across west central Kansas to upper 40s across south central Kansas. .LONG TERM...(Monday NIGHT THROUGH Sunday) ISSUED AT 236 PM CST SUN JAN 31 2016 The upper level low will move through the Central High Plains tomorrow night then eject northeastward out of the area Tuesday. Precipitation chances remain high tomorrow night then taper off from southwest to northeast Tuesday. Precipitation type changes all over to snow tomorrow night with the exception of south central Kansas where a wintry mix will be possible. Precipitation should be all snow Tuesday as cold arctic air filters in from the north. Easterly winds will shift to the north and increase in speed tomorrow night and continue through Tuesday. Wind gusts over 30 mph will be expected and create blowing and drifting of snow as well as lowered visibilities. Snow totals with this storm look to be the greatest along the I-70 corridor and northwest Kansas with lesser amounts as you head farther south. Lows tomorrow night look to range from the lower 20s across west central Kansas to around freezing across south central Kansas. Temperatures don't look to rise much on Tuesday with highs ranging from the upper 20s across northern Kansas to mid 30s across south central Kansas. The remainder of the extended forecast looks dry as this system moves towards Eastern Canada and upper level ridging builds across the Western United States. High pressure will be the dominate feature at the surface with northerly winds continuing through Wednesday then shifting back to a southerly direction Wednesday night through Thursday. Models then suggest a few upper level shortwaves to move down through the northwest flow and into the Plains this weekend. But with the lack of moisture, no precipitation is in the forecast at this time. As for temperatures, lows Tuesday night and Wednesday night are anticipated to fall into the teens with single digits possible across west central Kansas Wednesday night. Highs Wednesday are expected to range from the upper 20s across northern Kansas to upper 30s across portions of the KS/OK border. A warming trend is then expected at the end of this week into this weekend with highs reaching into the 40s staring across the southern counties Thursday then across a majority of the CWA Friday and Saturday. Other areas look to reach into the upper 30s. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Monday AFTERNOON) ISSUED AT 1117 AM CST SUN JAN 31 2016 VFR conditions will prevail this afternoon into tonight with increasing mid level clouds. Winds will generally be from the north this afternoon shifting to more of an easterly direction this evening into tonight. && .PRELIMINARY POINT TEMPS/POPS... DDC 28 40 27 30 / 20 70 80 50 GCK 28 37 24 30 / 40 80 90 50 EHA 28 41 23 31 / 30 70 70 40 LBL 31 43 26 33 / 20 70 70 40 HYS 28 37 27 29 / 30 70 90 70 P28 29 47 32 36 / 20 50 70 40 && .DDC Watches/Warnings/Advisories... Winter Weather Advisory from 6 AM CST /5 AM MST/ Monday to noon CST /11 AM MST/ Tuesday for KSZ061>064-074>077. Winter Storm Warning from 6 AM Monday to noon CST Tuesday for KSZ030-031-043>046. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42
Hazardous weather outlook, Jan 31, 5:59 AM CST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 559 AM CST SUN JAN 31 2016 KSZ030-031-043>046-061>066-074>081-084>090-011200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 559 AM CST SUN JAN 31 2016 /459 AM MST SUN JAN 31 2016/ ...WINTER STORM WATCH HAS BEEN ISSUED... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEATHER HAZARDS EXPECTED... LIMITED SNOW RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DISCUSSION... A WINTER STORM WATCH HAS BEEN ISSUED FOR MONDAY INTO EARLY TUESDAY. SEE THE LATEST WINTER WEATHER PRODUCT FOR DETAILS. HAZARDS WEATHER RISK... MONDAY... LIMITED EXCESSIVE COLD RISK. ELEVATED NON THUNDERSTORM WIND RISK. LIMITED ICE ACCUMULATION RISK. SIGNIFICANT SNOW RISK. TUESDAY... ELEVATED EXCESSIVE COLD RISK. ELEVATED NON THUNDERSTORM WIND RISK. ELEVATED SNOW RISK. WEDNESDAY... ELEVATED EXCESSIVE COLD RISK. THURSDAY... ELEVATED EXCESSIVE COLD RISK. FRIDAY... LIMITED EXCESSIVE COLD RISK. SATURDAY... LIMITED EXCESSIVE COLD RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO JF
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:45 PM CST | Winter Weather Advisory | DDC | Finney, Grant, Gray, Hamilton, Haskell, Hodgeman and 4 more | 38 hr |
Nearby
Winter Storm Warnings in Kansas, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.